Anyone ever have a fever within a few days of starting 6mp?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Shelliesv
Regular Member


Date Joined Apr 2009
Total Posts : 208
   Posted 6/4/2009 1:27 PM (GMT -6)   
I can't figure out if the low fever I'm having 99.6 - 100.4 is my UC coming back or a possible reaction to the 6mp that
I have been taking for 3 days. I haven't had any diarrhea or blood but the urgency is returning! I did run a low fever the
entire time I flared, but I was going 10 times a day or more.
37 year old mom of 2.

Diagnosed with Ulcerative Proctitis 1995 (24 years old) / Ulcerative Colitis in 2000 (29 years old)
In remission for 4 years from 2005 - 3/2009 with colazol maintenance only.

Hospitalized for flare 3/23/09 - 3/25/09. Hospitalized 2nd time for same flare 4/17 - 4/22

Current Meds: Apriso 4/day, starting 6MP

Discontinued: Prednisone, Remicade (bad reaction to second Remicade infusion)


lovemyboys09
Regular Member


Date Joined Apr 2009
Total Posts : 249
   Posted 6/4/2009 1:44 PM (GMT -6)   
I was taking imuran and recently wrote a post about my ordeal with that. I had been on it almost 30 days and started having fevers of 102-104, body pain, severe neck pain, magnesium/potassium/phosphorus levels low and no one could figure out what was wrong with me. It took 3 trips to the Urgent Care clinic, a trip to the ER for a spinal tap, being admitted into the hospital for 2 days to realize everything that was going on was all a reaction to the immuran I was taking. Found out because they took me off since my wbc kept falling and within 12 hours almost all of my symptoms except body pain went away. I would definately watch yourself closely!!!!! I wasnt aware that a reaction could happen after a month into it...
Colonoscopy on 4/23-diagnosed with severe ulcerative proctitus
 Meds:
12 Asacol/day - don't think it actually is working
proctofoam at night
prednisone (5 mg) - getting off pred at end of June
Vitamin D
Calcium
Azathioprine (50 mg)   severe reaction 
pentasa  didn't work
canasa   didn't work
 
 
Waiting to feel healthy again and waiting on the next plan of action since can't take azathioprine....
 
 
 


Shelliesv
Regular Member


Date Joined Apr 2009
Total Posts : 208
   Posted 6/4/2009 6:33 PM (GMT -6)   
lovemyboys09 said...
I was taking imuran and recently wrote a post about my ordeal with that. I had been on it almost 30 days and started having fevers of 102-104, body pain, severe neck pain, magnesium/potassium/phosphorus levels low and no one could figure out what was wrong with me. It took 3 trips to the Urgent Care clinic, a trip to the ER for a spinal tap, being admitted into the hospital for 2 days to realize everything that was going on was all a reaction to the immuran I was taking. Found out because they took me off since my wbc kept falling and within 12 hours almost all of my symptoms except body pain went away. I would definately watch yourself closely!!!!! I wasnt aware that a reaction could happen after a month into it...


I'm only 3 days into it so I wouldn't think it could happen that quickly? The problem is with all of these immunosuppressors and the UC who the heck can ever know if its the UC, the pred, the 6mp, the Remicade, some kind of virus? It's impossible to diagnose!

I will watch very closely! I've been in the hospital TOO much the past few months! I'm just feeling better and it's starting to annoy me when I am getting sick!
37 year old mom of 2.

Diagnosed with Ulcerative Proctitis 1995 (24 years old) / Ulcerative Colitis in 2000 (29 years old)
In remission for 4 years from 2005 - 3/2009 with colazol maintenance only.

Hospitalized for flare 3/23/09 - 3/25/09. Hospitalized 2nd time for same flare 4/17 - 4/22

Current Meds: Apriso 4/day, starting 6MP

Discontinued: Prednisone, Remicade (bad reaction to second Remicade infusion)


lovemyboys09
Regular Member


Date Joined Apr 2009
Total Posts : 249
   Posted 6/5/2009 11:19 AM (GMT -6)   
I understand exactly how you feel. I never know if its the UC or the meds I am on. Sometimes I think the meds make me feel worse than I would with just dealing with the UC....I guess depending on the flare I am having. This disease is a tricky thing to deal with. I am tapering off pred and ive been on it for 9 weeks. I am down to 5 mg a day and he wants me to stay on it until the 25th then get off of it.

good luck!!
Colonoscopy on 4/23-diagnosed with severe ulcerative proctitus
 Meds:
12 Asacol/day - don't think it actually is working
proctofoam at night
prednisone (5 mg) - getting off pred at end of June
Vitamin D
Calcium
Azathioprine (50 mg)   severe reaction 
pentasa  didn't work
canasa   didn't work
 
 
Waiting to feel healthy again and waiting on the next plan of action since can't take azathioprine....
 
 
 


Christine1946
Veteran Member


Date Joined Aug 2008
Total Posts : 5963
   Posted 6/5/2009 7:55 PM (GMT -6)   
     No, never ran a fever on the 6MP.  As a matter of fact my temperature was only 96.5 today at the doctor's office.  No wonder the nurse quickly went for my pulse smilewinkgrin
62 yr old granny. South Jersey
Diagnosed with ulcerative proctitis in 1998 in hospital
Hospitalized (2nd time) in May 2008
Meds as of June 09: Colazal (6 per day), 6MP (50 mgm), Probiotic (upped to 3 per day), Fish oil capsule, calcium, multivitamin, Cort enema nightly, Canasa in morning.  Also taking Benicar and Toprol to control high blood pressure.  Getting old is a b****.


winni
Regular Member


Date Joined Jul 2006
Total Posts : 179
   Posted 6/6/2009 1:24 AM (GMT -6)   
The first time I was put on 6-mp I began having really high fevers after the 2nd day of taking it. I discussed it with my GI and he said it was a rare side effect that only about 2% of people get with it. I'm just lucky i guess! Anyway, he took me off it because of the fevers, and then I was put back on it about a year later with no side effects at all.
Winni, 25

Diagnosed UC july 2006.
medications: colazal 9 daily, 6mp 75 mg, canasa 1,000mg 2x daily
supplements:calcium, aloe gel, pro-biotics, bee propolis, omega 3 oil, kombucha, metamucil fiber wafers.
osteopenia from all this prednisone.
http://www.myspace.com/harshrealmbro


Lulu 47
New Member


Date Joined Jun 2009
Total Posts : 2
   Posted 6/11/2009 6:21 PM (GMT -6)   
Ah, I am breathing easier after reading these posts.  I have been on high doses of Prednisone for my UC flareups for 8 months and every time I got down to 20 mg a day, I would have to start all over again at 60 mg.  Then I was put on 6-MP four weeks ago.  I started at 50 mg and was increased to 75 after 15 days.  This past Monday I woke up around 4 AM with high temp, and classic flu symptoms.  This lasted for three days and this morning I got up with a normal temp and felt wonderful.  However, around 3 pm I started running a temp of 100.7 and took 4 ibuprofen; the temp kept increasing and got up to 101.9.  I took two more ibuprofen and finally it has started to break.  This really put a scare into me, since I couldn't figure out why I would get the flu all over again.  Thanks for all your input.  I will call my Gastroenterologist in the morning.  turn

Lulu 47
New Member


Date Joined Jun 2009
Total Posts : 2
   Posted 6/12/2009 8:13 AM (GMT -6)   
My Gastro doc is on vacation this week.  So I lowered my dose of 6-MP back to the 50 mg.  I hope this does the trick.  I hate taking so much Prednisone for so long and was so  excited to finally think another medication would help me. 
 
In all the years of having this disease, this is the first time Prednisone has not put me back into some sort of remission.
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, June 19, 2018 8:55 AM (GMT -6)
There are a total of 2,973,181 posts in 326,066 threads.
View Active Threads


Who's Online
This forum has 160948 registered members. Please welcome our newest member, joyis.
478 Guest(s), 9 Registered Member(s) are currently online.  Details
Serenity Now, convertible68, Hardlyrob, Busted1, suttie, cppoly, fiddlecanoe, 1039smooth, straydog